MAUDE Adverse Event Report: ARTHREX, INC. PATIENT EXT TBG W/LUERLOCK CON; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. PATIENT EXT TBG W/LUERLOCK CON; ARTHROSCOPE AND ACCESSORIES
Model Number PATIENT EXT TBG W/LUERLOCK CON
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Compartment syndrome (4888)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee arthroscopy the pump ar-6480 (sn: (b)(6) was used with the tubings ar-6420 (lot: z4053) and ar-6425 (lot: x4080).A clamping test carried out after filling the tube set.After approx.5 minutes without any abnormalities in the pump, the pump suddenly pumped at maximum flow rate (1200 ml/min) and then stopped with a warning.The surgical assistant restarted the pump, and the pump again pumped at maximum flow rate without stopping.The tube was then unhooked from the pump, the pressure sensor was disconnected and reconnected, the same tube was reinserted, and the pump was then restarted.The surgery couldn`t be completed successfully due to a compartment syndrome with splitting of the lower leg.A second procedure is/was required.***update avoe 10-apr-2025 it was further reported that the compartment syndrome was currently treated with relief incisions on the lower leg.The patient is currently being treated as an inpatient and the second operation has not yet taken place.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation cannot be confirmed due to the inability to replicate the reported failure due to the inability to decontaminate the device.Visual evaluation of the photo attachments noted an ar-6425 and ar-6420 tubing were assembled together and the neoprene of the tubing was flattened.The most common causes for a flattened/compressed neoprene are (1) unplugging and plugging the pressure line connector into the arthroscopy pump, thereby creating a pressure decay on the pump or (2) spiking the bags of fluid and allowing that fluid to migrate through the tubing before plugging the pressure line connector into the pump.The most likely cause for the reported failure can therefore be attributed to user error.

Brand Name
PATIENT EXT TBG W/LUERLOCK CON
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21902393
Report Number1220246-2025-01709
Device Sequence Number4221465
Product Code HRX
UDI-Device Identifier00888867039315
UDI-Public(01)00888867039315(11)241019(17)290930(10)X4080
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPATIENT EXT TBG W/LUERLOCK CON
Device Catalogue NumberAR-6425
Device Lot NumberX4080
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown